hgh usage

Calendar

January 2011
M T W T F S S
« Dec   Feb »
 12
3456789
10111213141516
17181920212223
24252627282930
31  

Pages

Archives

Blogroll






 

Emotional side-effects of selective serotonin reuptake inhibitors: qualitative study

Price J, Cole V, Goodwin GM.

University of Oxford Department of Psychiatry, The Warneford Hospital, Oxford, UK

Declaration of interest: J.P. has received grants and honoraria from Servier and is a former shareholder in a UK company marketing a computerised CBT package for depression. G.G. has received grants from Sanofi-Aventis and Servier in the past and recent honoraria from AstraZeneca, BMS, Eisai, Lundbeck and Servier. He is a current advisor for AstraZeneca, BMS, Lilly, Lundbeck, P1Vital and Sanofi-Aventis, and a past advisor for Servier and Wyeth.

Funding: Servier, the funders, were able to comment on initial study design, but had no role in the collection, analysis and interpretation of data, and no role in the writing of the manuscript. Servier have a research programme for the development of psychotropic compounds, including antidepressants. Although they were able to comment on the final manuscript, no changes were introduced as a result of their comments, and they had no influence on the decision to submit the paper for publication. The researchers were, therefore, independent of the funders.

Background: Some people who take selective serotonin reuptake inhibitor (SSRI) antidepressants report that their experience of emotions is ‘blunted’. This phenomenon is poorly understood.

Aims: To understand patients’ experiences of this phenomenon.

Method: Qualitative study, gathering data through individual interviews, a group interview and validation interviews; and searching patient websites for relevant posts.

Results: There was strong evidence that some people taking SSRIs experience significant emotional symptoms that they strongly attribute to their antidepressant. These emotional symptoms can be described within six key themes. A seventh theme represents the impact of these side-effects on everyday life, and an eighth represents participants’ reasons for attributing these symptoms to their antidepressant. Most participants felt able to distinguish between emotional side-effects of antidepressants and emotional symptoms of their depression or other illness.

Conclusions: Emotional side-effects of SSRIs are a robust phenomenon, prominent in some people’s thoughts about their medication, having a demonstrable impact on their functioning and playing a role in their decision-making about antidepressant adherence.

Source…



Leave a Reply

*